Thunderstorm Wind, Lowndes
- When
- July 13, 3:47 PM EST
- Where
- Lowndes County, 2.06 mi NNW of Clyattville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.719, -83.319
A tree was blown down onto Madison Highway.
Scattered afternoon thunderstorms developed in a typical summer environment with a few becoming marginally severe with impacts to trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered afternoon thunderstorms developed in a typical summer environment with a few becoming marginally severe with impacts to trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 13, 3:07 PM EST, 40 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 407 PM EDT Thu Jul 13 2017 .NEAR TERM [Through Tonight]... The East coast sea breeze is more potent and has made it further west earlier than normal this afternoon. Expect these storms to continue to push west for the next few hours with coverage decreasing after sunset. Overnight storms will favor the western waters with PoPs 40-60% offshore. Lows tonight will be in the mid 70s. .SHORT TERM [Friday Through Saturday Night]... The western extent of the Bermuda Ridge will build across our forecast area Friday, extending from the surface to the upper levels. Mid-layer drying/subsidence associated with this feature will limit the coverage of deep moist convection across our region, with the greatest chance of rain across the FL Panhandle (30-40% PoP) where there will still be adequate moisture. Elsewhere PoPs will be 20% or less. An upper trough will begin to develop across much of the eastern CONUS Saturday and Saturday night, and a weakening surface cold front will stall across north-central GA and AL. While we don't expect any synoptic scale forcing from the trough, the prevailing wind field we be altered in such a way as to increase deep-layer moisture somewhat across our region, and shift the sea breeze circulation so that the rain chances will be near average (30-40%) and fairly evenly distributed across the area. It will be warm this weekend, with high temperatures in the mid 90s and lows in the mid 70s. .LONG TERM [Sunday Through Thursday]... A mean deep-layer trough will be the main synoptic feature across much of the Southeast, with moist southwest winds expected across our forecast area. This is typically a favorable environment for the development of scattered to numerous daytime thunderstorms as the sea breeze fronts form and move inland. PoPs will be in the 30-50% range (highest south) each afternoon, with slight rain chances overnight. Temperatures will be near average with lows in the 70s and highs in the lower to mid 90s. && .AVIATION [Through 18Z Friday]... VFR conditions are expected through much of the TAF cycle. Thunderstorms this afternoon are likely to affect ECP through 21z, with storms moving in from the east affecting VLD/TLH between 20-24z. Thereafter, storms are likely to diminish with clear skies overnight. Brief MVFR/IFR vsby restrictions are possible at VLD before sunrise on Friday. All sites VFR after 13z. && .MARINE... With a high pressure ridge near and north of the marine area, the prevailing winds through Saturday will be east to southeast less than 15 knots, with seas 3 feet or less. As the ridge becomes centered over the coastal waters Sunday and Monday, winds will become south to southwest 5 to 10 knots, with sea 2 feet or less. && .FIRE WEATHER... There are no fire weather concerns for the next several days. && .HYDROLOGY... A typical summertime pattern is expected, with locally heavy rains possible, but organized heavy rain that would lead to river flooding or flash flooding is unlikely. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 94 74 94 74 / 20 20 10 40 10 Panama City 77 90 77 90 77 / 30 40 10 30 10 Dothan 75 94 74 94 74 / 20 40 10 30 20 Albany 75 95 75 94 74 / 10 20 10 30 20 Valdosta 74 95 74 95 74 / 10 20 10 30 20 Cross City 74 94 74 94 74 / 10 20 10 20 10 Apalachicola 77 90 77 90 77 / 30 40 20 40 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Weston SHORT TERM...Fournier LONG TERM...Fournier AVIATION...Weston MARINE...Fournier FIRE WEATHER...Weston HYDROLOGY...Fournier
Special Weather Statement
National Weather Service Tallahassee FL
333 PM EDT THU JUL 13 2017
FLZ019-GAZ160-161-132030-
Madison FL-Lanier GA-Lowndes GA-
333 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON COUNTY IN THE
FLORIDA BIG BEND AND LOWNDES AND LANIER COUNTIES IN SOUTH
CENTRAL GEORGIA UNTIL 430 PM EDT...
At 331 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from 10 miles south of Du
Pont to 6 miles north of Luraville. Movement was northwest at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Madison, Lake Park, Lakeland, Valdosta, Moody Air Force Base, Meigs,
Dasher, Lee, Naylor, Courthouse, Greenwood, Twin Lakes, Hopewell,
Pinetta, Hansell, Valdosta Regional Airport, I-75 At Exit 5,
Clyattville, Hanson and I-75 At Exit 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
3063 8314 3063 8328 3042 8322 3041 8319
3039 8317 3035 8321 3026 8324 3026 8335
3034 8356 3064 8339 3064 8336 3066 8338
3115 8309 3105 8297 3087 8297
TIME...MOT...LOC 1931Z 131DEG 17KT 3085 8283 3021 8313
38-GODSEYSpecial Weather Statement National Weather Service Tallahassee FL 420 PM EDT THU JUL 13 2017 FLZ028-132100- Inland Taylor FL- 420 PM EDT THU JUL 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR COUNTY IN THE FLORIDA BIG BEND UNTIL 500 PM EDT... At 419 PM EDT, National Weather Service doppler radar indicated a strong thunderstorm near Perry, moving west at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Perry, Pinland, Lake Bird, Secotan, Boyd, Foley, Perry-Foley Airport, Bucell Junction, Athena, Hampton Springs, Shady Grove and Fenholloway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2996 8345 3008 8379 3030 8368 3025 8339 TIME...MOT...LOC 2019Z 090DEG 8KT 3016 8352 38-GODSEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG MADISON 30.47N 83.42W
07/13/2017 MADISON FL 911 CALL CENTER
REPORTS OF TREES AND POWERLINES DOWN ACROSS MADISON
COUNTY
&&
RHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG WSW BRIGGSTON 30.72N 83.31W
07/13/2017 LOWNDES GA 911 CALL CENTER
REPORT OF A TREE DOWN ON MADISON HWY
&&
RHThe Moody AFB radar (KVAX), 36 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
17 thunderstorm wind, 1 lightning. Local standard time, as filed.
A tree was blown down onto Madison Highway.
Trees were blown down across Brooks county.
Trees and power lines were blown down between Boston and Thomasville.
A tree was blown down onto a power line on Crabapple Dr.
A tree was blown down and resulted in a power outage along Sugar Hill Road.
Damage occurred to Springhead Baptist Church due to lightning.
A large tree was blown down in the northern part of the county.
A tree was blown down near Highway 133 and 112.
Tree limbs were blown down onto power lines.
Tree limbs were blown down onto power lines.
Trees were blown down onto power lines near Enigma.
A tree was blown down onto power lines south of Bainbridge.
Trees and power lines were blown down throughout Bainbridge.
Trees were blown down along Highway 112.
A tree was blown down onto power lines near Highway 33 and Old Mail Road.
A tree was blown down near Graves Springs Road and Philema Road.
A tree was blown down northeast of Dawson on Highway 118.
The public reported via social media that a 40 ft tree blew over in Smithville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2017Every state in 2017This day in weather historyWarnings in Georgia, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 707122, 707126, 707128, 707129, 707133, 707134, 707135, 707136, 707137, 707146, 707147, 707148, 707149, 707150, 707152, 707153, 707156, 707157.